Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 167, NWS Tulsa, OK

May 24, 2005Haskell County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 6:30 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 6:30 PM CDT (23:30 UTC)
Expired
May 24, 2005, 7:13 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 10:55 AM CDTSevere Thunderstorm WatchSPC8 hr
May 24, 4:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 242330
SVRTSA
OKC061-135-250030-
/O.NEW.KTSA.SV.W.0167.050524T2330Z-050525T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED NEAR VIAN...MOVING SOUTHEAST AT
  25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAMAHA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3561 9495 3551 9513 3523 9507 3532 9478

$$
2 follow-up statements
000 
WWUS54 KTSA 242339
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT TUE MAY 24 2005

OKC061-135-250030-
/O.CON.KTSA.SV.W.0167.000000T0000Z-050525T0030Z/
SEQUOYAH OK-HASKELL OK-
639 PM CDT TUE MAY 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
HASKELL AND SEQUOYAH COUNTIES...

AT 636 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT
WAS PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF MC KEY...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEOTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3552 9487 3553 9504 3522 9499 3527 9483

$$
000 
WWUS54 KTSA 250013
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT TUE MAY 24 2005

OKC061-135-250021-
/O.CAN.KTSA.SV.W.0167.000000T0000Z-050525T0030Z/
SEQUOYAH OK-HASKELL OK-
712 PM CDT TUE MAY 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL AND SEQUOYAH COUNTIES
HAS BEEN CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE STORMS OVER 
PORTIONS OF EASTERN HASKELL COUNTY AND MUCH OF SEQUOYAH COUNTIES
DURING THE NEXT HOUR.  DANGEROUS LIGHTNING ALSO REMAINS POSSIBLE IN 
THESE AREAS.

LAT...LON 3552 9487 3553 9504 3522 9499 3527 9483

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:49 PM CDT, 41 minutes earlier.

Area forecast discussion, May 24, 5:49 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...
A LARGE HP SUPERCELL HAS EVOLVED FROM THE STORM LINE AND BOUNDARY
INTERSECTION OVER NORTHERN LE FLORE COUNTY.  THE BOUNDARY EXTENDS
FROM NEAR PANAMA TO NEAR POTEAU...AND INTO SOUTHERN SEBASTIAN COUNTY
NEAR HARTFORD.

HAIL TO BASEBALL SIZE...GUSTS TO 80 MPH AND BRIEF TORNADOES ARE
POSSIBLE WITH THIS CELL AS IT CONTINUES TO INTERSECT THE BOUNDARY.

ALL INTERESTS IN LE FLORE COUNTY AND SEBASTIAN COUNTY SHOULD BE AT A
HIGH STATE OF READINESS.

A TORNADO WARNING HAS BEEN ISSUED FOR LE FLORE COUNTY.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, May 24, 5:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 E SCHULTER            35.51N 95.92W
05/24/2005  2.50 INCH        OKMULGEE           OK   STORM CHASER

0435 PM     HAIL             11 E CHECOTAH           35.47N 95.33W
05/24/2005  0.88 INCH        MUSKOGEE           OK   PUBLIC

0435 PM     TSTM WND DMG     11 E CHECOTAH           35.47N 95.33W
05/24/2005                   MUSKOGEE           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

0455 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            LARGE TREE BLOWN DOWN IN THE CITY

0455 PM     HAIL             PORUM                   35.36N 95.27W
05/24/2005  1.00 INCH        MUSKOGEE           OK   LAW ENFORCEMENT

&&

EJC
Local storm report, May 24, 5:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             8 E CHECOTAH            35.47N 95.38W
05/24/2005  0.88 INCH        MCINTOSH           OK   PUBLIC

0435 PM     TSTM WND DMG     8 E CHECOTAH            35.47N 95.38W
05/24/2005                   MCINTOSH           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

&&

EJC
Local storm report, May 24, 5:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 E MCCURTAIN           35.15N 94.95W
05/24/2005                   HASKELL            OK   EMERGENCY MNGR

            POWER LINES DOWN AND OUTBUILDINGS DAMAGED EAST OF
            MCCURTAIN.

&&

CAS
Special weather statement, May 24, 5:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 24 2005

OKZ068-070-072-250000-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
557 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND BRAGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, May 24, 6:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             4 NW COOKSON            35.75N 94.97W
05/24/2005  0.75 INCH        CHEROKEE           OK   PUBLIC

0500 PM     TSTM WND DMG     1 W KEOTA               35.26N 94.94W
05/24/2005                   HASKELL            OK   TRAINED SPOTTER

            HOUSE DAMAGED

0515 PM     TSTM WND DMG     MC CURTAIN              35.15N 94.97W
05/24/2005                   HASKELL            OK   PUBLIC

            HOUSE DAMAGED

0537 PM     TSTM WND GST     PANAMA                  35.17N 94.67W
05/24/2005  66 MPH           LE FLORE           OK   PUBLIC

0550 PM     TSTM WND DMG     3 E PANAMA              35.17N 94.62W
05/24/2005                   LE FLORE           OK   PUBLIC

            NUMEROUS TREES DAMAGED. WINDS ESTIMATED AT 70 MPH.

&&

EJC
Local storm report, May 24, 6:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     POTEAU                  35.05N 94.62W
05/24/2005  58 MPH           LE FLORE           OK   AWOS

            MEASURED AT THE POTEAU AWOS...KRKR

0604 PM     HAIL             3 S HEAVENER            34.85N 94.60W
05/24/2005  1.00 INCH        LE FLORE           OK   PUBLIC

0604 PM     TSTM WND GST     HEAVENER                34.89N 94.60W
05/24/2005  70 MPH           LE FLORE           OK   TRAINED SPOTTER

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:36 PM CDTSevere Thunderstorm WarningTSAOkmulgee39 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee54 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningTSAMcIntosh84 min
May 24, 4:09 PM CDTTornado WarningTSACherokee51 min
May 24, 4:13 PM CDTTornado WarningTSAMcIntosh, Okmulgee41 min
May 24, 4:14 PM CDTTornado WarningTSASequoyah61 min
May 24, 4:18 PM CDTSevere Thunderstorm WarningTSAMuskogee57 min
May 24, 4:31 PM CDTSevere Thunderstorm WarningTSAHaskell70 min
May 24, 4:46 PM CDTFlash Flood WarningTSACherokee119 min
May 24, 4:50 PM CDTSevere Thunderstorm WarningTSALeFlore85 min
May 24, 5:33 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah117 min
May 24, 5:45 PM CDTTornado WarningTSALeFlore60 min
May 24, 6:37 PM CDTSevere Thunderstorm WarningTSALeFlore54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.